Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 2, 2016, 5:00 PM EDT for Anson County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 5:00 PM EDT (21:00 UTC)
- Expired
- May 2, 2016, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Anson County, NC
The radar
The Columbia radar (KCAE), 155 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
789
WUUS52 KRAH 022100
SVRRAH
NCC007-022145-
/O.NEW.KRAH.SV.W.0065.160502T2100Z-160502T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 545 PM EDT
* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHESTERFIELD...
OR 12 MILES SOUTH OF WADESBORO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WADESBORO...LILESVILLE...MORVEN...MCFARLAN AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3511 8006 3509 8002 3509 7999 3502 7989
3501 7990 3498 7987 3495 7987 3490 7985
3486 7990 3482 7992 3481 7994 3481 8030
TIME...MOT...LOC 2100Z 222DEG 20KT 3480 8015
HAIL...1.00IN
WIND...60MPH
$$
ELLIS2 follow-up statements
154
WWUS52 KRAH 022128
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON MAY 2 2016
NCC007-022145-
/O.CON.KRAH.SV.W.0065.000000T0000Z-160502T2145Z/
ANSON NC-
528 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN ANSON COUNTY...
AT 528 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WADESBORO...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...LILESVILLE...MORVEN...MCFARLAN AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3511 8006 3509 8002 3509 7999 3502 7989
3501 7990 3498 7987 3495 7987 3490 7985
3486 7990 3482 7992 3481 7994 3481 8030
TIME...MOT...LOC 2128Z 233DEG 28KT 3496 8005
HAIL...1.00IN
WIND...60MPH
$$
ELLIS012
WWUS52 KRAH 022142
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT MON MAY 2 2016
NCC007-022152-
/O.EXP.KRAH.SV.W.0065.000000T0000Z-160502T2145Z/
ANSON NC-
542 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON COUNTY WILL
EXPIRE AT 545 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3511 8006 3509 8002 3509 7999 3502 7989
3501 7990 3498 7987 3495 7987 3490 7985
3486 7990 3482 7992 3481 7994 3481 8030
TIME...MOT...LOC 2140Z 222DEG 20KT 3496 8005
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:45 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 2, 3:45 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT MON MAY 2 2016 .SYNOPSIS... WARM SOUTHWEST FLOW WILL PREVAIL AHEAD OF A SLOW-MOVING COLD FRONT...AND ASSOCIATED WAVES OF LOW PRESSURE...THAT WILL APPROACH FROM THE NORTHWEST AND CROSS THE MIDDLE ATLANTIC STATES LATE TUE THROUGH EARLY WED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM MONDAY... SCATTERED CONVECTION HAS INITIATED ALONG A STALLED MID LEVEL SHEAR AXIS IN A MODERATELY UNSTABLE ATMOSPHERE. BULK EFFECTIVE SHEAR WEAK AT LESS THAN 25KTS...SO STORM STRUCTURE CHARACTERIZED AS MULTI-CELLULAR. THUS...STORMS CORES GOING UP/COMING DOWN RELATIVELY QUICKLY...RESULTING IN HEAVY DOWNPOURS. AS ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF STORMS...A FEW UPDRAFTS MAY BE ABLE TO SUSTAIN LONG ENOUGH TO PRODUCE MARGINALLY LARGE HAIL AND WIND GUSTS 40-50KTS. THIS EVENING...BULK EFFECTIVE SHEAR INCREASES TO 30-35KTS OVER THE NW PIEDMONT. MEANWHILE A MID LEVEL S/W AND ATTENDANT BAND OF CONVECTION WILL APPROACH FROM THE WEST-NW AND CROSS THE NW PIEDMONT DURING THE MID-LATE EVENING HOURS. MAIN CONCERN STILL REMAINS FOCUSED OVER LOCALLY HEAVY/EXCESSIVE RAINFALL AS PRECIP WATER VALUES AROUND 1.5 INCHES AND STEERING FLOW RELATIVELY WEAK. IN ADDITION...COULD SEE MULTIPLE BANDS OF CONVECTION CROSS THE PIEDMONT COUNTIES THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THUS...SPOTS THAT EXPERIENCE REPEATED BANDS OF CONVECTION COULD QUICKLY RECEIVE AN INCH OF RAIN IN A SHORT PERIOD OF TIME. IF THIS OCCURS IN URBANIZED AREAS...COULD SEE STREET FLOODING ALONG WITH CREEKS/STREAMS TEMPORARILY LEAVE THEIR BANKS. WARM AND MUGGY WITH OVERNIGHT TEMPS IN THE MID-UPPER 60S. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 345 PM MONDAY... APPEARS HIGHLY LIKELY THAT ANOTHER ROUND OF CONVECTION WILL AFFECT CENTRAL NC TUESDAY AFTERNOON AND TUESDAY NIGHT WITH POTENTIAL FOR A FEW SEVERE STORMS. MAIN FOCUS FOR CONVECTIVE DEVELOPMENT WILL LIKELY BE ALONG AND EAST OF HIGHWAY 1 WHERE REMNANT OUTFLOWS FROM TONIGHT'S CONVECTION SHOULD RESIDE. ALSO...CONVECTION MAY NOT DEVELOP UNTIL VERY LATE IN THE DAY OR DURING THE EVENING HOURS AS BETTER SUPPORT ALOFT CROSSES OUR REGION AT THAT TIME. BULK SHEAR COULD BE AS HIGH AS 45-50KTS TUESDAY AFTERNOON WITH MLCAPE AROUND 1000 J/KG. THIS SUGGEST POTENTIAL FOR BROKEN BANDS OF STRONG STORMS WITH BOWING SEGMENTS. THOSE CELLS WITH STRONG/SUSTAINED UPDRAFTS COULD PRODUCE LARGE HAIL. CAVEAT TO THIS IS THAT THERE IS A POSSIBILITY THAT LINGERING/DIMINISHING SHOWERS FROM CONVECTION TONIGHT MAY PERSIST OVER THE EASTERN COUNTIES TUESDAY MORNING. THIS WILL INITIALLY INHIBIT THE ATMOSPHERE FROM DESTABILIZING UNTIL LATE N THE DAY. SIMILAR TO CONCERNS FOR TODAY...SHOWERS/STORMS WILL BE EFFICIENT RAIN PRODUCERS...LEADING TO LOCALLY HEAVY/EXCESSIVE RAINFALL. FOR TUESDAY/TUESDAY...WILL HAVE HIGHEST POPS ALONG AND EAST OF HIGHWAY 1 THOUGH A DECENT CHANCE FOR CONVECTION WILL STILL EXIST IN THE WEST. SIMILAR TO TONIGHT... EXPECT CONVECTION TO PERSIST WELL INTO TUESDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES AND EVENTUALLY ENTERS THE AREA. MAX TEMPS TUESDAY DEPENDENT UPON THE EXTENT OF CLOUDS/REMNANT SHOWERS IN THE MORNING. BELIEVE THAT THERE WILL BE SOME EXTENSIVE CLOUDINESS THROUGH 9 AM...THEN LOW CLOUDS SHOULD LIFT/DISSIPATE THEREAFTER. MAX TEMPS TUESDAY MID 70S NW TO AROUND 80 EAST. MIN TEMPS TUESDAY NIGHT MID-UPPER 50S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 220 PM MONDAY... THE MAIN WEATHER STORY IN THIS PERIOD WILL BE A CLOSED LOW PROGGED TO DROP SOUTH ACROSS THE GREAT LAKES ON WEDNESDAY AND MOVE ACROSS THE CAROLINAS ON THURSDAY INTO EARLY FRIDAY. THE MAIN IMPACT OF THIS PATTERN WILL BE BELOW NORMAL TEMPS THURSDAY THROUGH FRIDAY MORNING...BEFORE THE AIRMASS REBOUNDS AS THE TROUGH DEPARTS TO OUR EAST ON FRIDAY. IN TERMS OF PRECIP CHANCES...LOOK FOR THE BEST CHANCE FOR RAIN WEDNESDAY NIGHT WITH THE PASSAGE OF THE SFC COLD FRONT (AS THE UPPER TROUGH IS DIVING SOUTHWARD ACROSS THE OHIO VALLEY)...AND THURSDAY AFTERNOON INTO EARLY FRIDAY AS THE UPPER TROUGH MOVES ACROSS OUR AREA. FOR THIS WEEKEND INTO MONDAY...RIGHT NOW FAIR WEATHER STILL APPEARS TO BE ON TRACK FOR THIS WEEKEND...ALTHOUGH WE'LL HAVE TO KEEP OUR EYES ON A COUPLE WEAK SHORT WAVES EMBEDDED IN THE NW FLOW ON THE BACK SIDE OF THE AFOREMENTIONED TROUGH...AS THESE FEATURES COULD BRIEFLY INCREASE THE CLOUDS ACROSS OUR AREA...AND PERHAPS BRING A FAST-MOVING AND BRIEF SHOWER OR TWO. TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... AS OF 120 PM MONDAY... GENERAL VFR CONDITIONS OCCURRING ACROSS MOST OF CENTRAL NC EARLY THIS AFTERNOON WITH JUST A FEW POCKETS OF MVFR CEILINGS NOTED IN THE COASTAL PLAIN. SCATTERED SHOWERS AND T-STORMS WILL DEVELOP LATER THIS AFTERNOON...LIKELY FIRST THREATENING THE KFAY VICINITY...WITH CONVECTION CHANCES INCREASING LATE IN THE DAY OR EARLY THIS EVENING IN THE THE VICINITY OF KRDU AND THE TRIAD TERMINALS. IN PROXIMITY TO THE HEAVIER SHOWERS AND STORMS...EXPECT MVFR/IFR VISIBILITY...SOME HAIL AND POTENTIAL WIND GUSTS 30-45KTS. WHILE THE CONVECTIVE THREAT WILL DIMINISH ACROSS MOST OF CENTRAL NC AFTER 4Z...CHANCES FOR CONVECTION WITH HEAVY RAIN WILL LINGER IN VICINITY OF THE TRIAD WELL INTO THE NIGHT. OTHERWISE EXPECT WIDESPREAD LOW CEILINGS AND IFR/LIFR CONDITIONS TO DEVELOP AFTER 07Z...LINGERING THROUGH 13Z TUESDAY. ANOTHER ROUND OF SCATTERED CONVECTION EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT. CONVECTION IS EXPECTED TO BECOME LESS PROBABLE WEDNESDAY THROUGH FRIDAY THOUGH CONVECTIVE COVERAGE (20-35 PERCENT) EXPECTED TO BE GREATEST BETWEEN 18Z-23Z EACH AFTERNOON. A DRIER MORE STABLE AIR MASS WILL INFILTRATE THE REGION FOR THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...26 NEAR TERM...WSS SHORT TERM...WSS LONG TERM...RAH AVIATION...WSS
Hazardous weather outlook, May 2, 4:17 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 PM EDT MON MAY 2 2016 NCZ007-021>024-038-039-073-074-083-030930- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 417 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS AND THUNDERSTORMS CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-025>028-040>043-075>078-084>086-088-089-030930- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 417 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS AND THUNDERSTORMS CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 2, 4:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 NE RALEIGH 35.83N 78.61W
05/02/2016 M1.00 INCH WAKE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1600574
BLAESLocal storm report, May 2, 4:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 NE RALEIGH 35.83N 78.61W
05/02/2016 M1.00 INCH WAKE NC TRAINED SPOTTER
INTERSECTION OF BLUE RIDGE ROAD AND GLENN EDEN.
&&
CORRECTED REMARKS
EVENT NUMBER RAH1600574
BLAESSpecial weather statement, May 2, 4:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 452 PM EDT MON MAY 2 2016 NCZ008-023>025-040-041-022145- WAKE NC-DURHAM NC-ORANGE NC-ALAMANCE NC-CHATHAM NC- GRANVILLE NC- 452 PM EDT MON MAY 2 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWESTERN WAKE...DURHAM...ORANGE...ALAMANCE...NORTHERN CHATHAM AND SOUTHWESTERN GRANVILLE COUNTIES UNTIL 545 PM EDT... AT 451 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF GRAHAM TO RDU INTERNATIONAL. MOVEMENT WAS NORTH AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH... CREEDMOOR...CARRBORO AND MEBANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3623 7866 3579 7867 3582 7953 3625 7953 TIME...MOT...LOC 2051Z 173DEG 22KT 3590 7946 3588 7878 23
Local storm report, May 2, 4:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT MON MAY 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 5 W GREENSBORO 36.09N 79.92W
05/02/2016 M1.00 INCH GUILFORD NC PUBLIC
&&
NPLocal storm report, May 2, 4:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT MON MAY 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 WSW WINSTON-SALEM 36.09N 80.31W
05/02/2016 M1.00 INCH FORSYTH NC PUBLIC
&&
NPSpecial weather statement, May 2, 5:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT MON MAY 2 2016
NCZ089-022200-
SAMPSON NC-
500 PM EDT MON MAY 2 2016
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEASTERN
SAMPSON COUNTY UNTIL 600 PM EDT...
AT 459 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HARRELLS...OR 15 MILES WEST OF WALLACE...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
3465 7832 3467 7832 3470 7837 3475 7839
3478 7843 3483 7846 3484 7849 3493 7815
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2059Z 257DEG 17KT 3470 7826
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:13 AM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| May 2, 1:45 PM EDT | Special Weather Statement | RAH | Scotland | 30 min |
| May 2, 2:32 PM EDT | Special Weather Statement | RAH | Richmond | 28 min |
| May 2, 2:43 PM EDT | Special Weather Statement | RAH | Montgomery | 17 min |
| May 2, 2:45 PM EDT | Special Weather Statement | RAH | Stanly | 45 min |
| May 2, 3:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 21 min |
| May 2, 3:28 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 32 min |
| May 2, 3:32 PM EDT | Special Weather Statement | RAH | Davidson | 28 min |
| May 2, 4:00 PM EDT | Special Weather Statement | RAH | Harnett, Wake | 45 min |
| May 2, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| May 2, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 26 min |
| May 2, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 37 min |
| May 2, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 47 min |
| May 2, 4:33 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 57 min |
| May 2, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 45 min |
| May 2, 4:52 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 53 min |
| May 2, 5:00 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| May 2, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 35 min |
| May 2, 5:12 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 2 hr |
| May 2, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 44 min |
| May 2, 5:42 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 2 hr |
| May 2, 5:42 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 63 min |
| May 2, 5:45 PM EDT | Special Weather Statement | RAH | Vance | 45 min |
| May 2, 5:50 PM EDT | Special Weather Statement | RAH | Warren | 55 min |
| May 2, 5:58 PM EDT | Special Weather Statement | RAH | Granville, Person | 62 min |
| May 2, 6:09 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond | 3 hr |
| May 2, 6:44 PM EDT | Special Weather Statement | RAH | Davidson | 46 min |
| May 2, 6:58 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Sampson, Scotland | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.